Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare potentially life-threatening hypersensitivity reaction characterized by rash, fever, and internal organ involvement. RegiSCAR scoring system is most widely followed to better define the probability of having DRESS. While it has been associated with anticonvulsants such as phenytoin, no cases of phenytoin related definite DRESS based on RegiSCAR scoring system have been reported. We present a case of phenytoin related definite DRESS in a 33-year-old African American male that was diagnosed within the emergency department and managed successfully.
Savani, Malvi B.; Agarwal, Manyoo; Reich, Michael; Stein, Matt; Jain, Nidhi; Patel, Tejesh; and Kumar, Aneel
"Phenytoin associated drug reaction with eosinophilia and systemic symptoms,"
Tennessee Medicine E-Journal: Vol. 2
, Article 2.
Available at: https://ejournal.tnmed.org/home/vol2/iss3/2